Alert archive / Idaho / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Pocatello, ID

June 11, 2025Bingham County, Bonneville County, Caribou County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 11, 2025, 3:13 PM MDT for Bingham County, Bonneville County, Caribou County, Idaho. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2025, 3:13 PM MDT (21:13 UTC)
Expired
Jun 11, 2025, 4:00 PM MDT
In force
47 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
50.0 mph

Counties Bingham County, ID, Bonneville County, ID, Caribou County, ID

The radar

The Pocatello radar (KSFX), 94 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:00 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
3047 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

755 
WUUS55 KPIH 112113
SVRPIH
IDC011-019-029-112200-
/O.NEW.KPIH.SV.W.0013.250611T2113Z-250611T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
313 PM MDT Wed Jun 11 2025

The National Weather Service in Pocatello has issued a

* Severe Thunderstorm Warning for...
  Northeastern Caribou County in southeastern Idaho...
  Southeastern Bonneville County in southeastern Idaho...
  East central Bingham County in southeastern Idaho...

* Until 400 PM MDT.

* At 313 PM MDT, a severe thunderstorm was located 10 miles northwest
  of Blackfoot Reservoir, moving east at 40 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Wayan, northern Blackfoot Reservoir, southern Palisades Reservoir,
  Cutthroat Trout Campground, Freedom, and Grays Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Pocatello.

This thunderstorm is capable of producing all types of severe 
weather large hail and tornadoes. Move quickly to a safe shelter 
such as an interior room, a bathroom, closet or basement.

&&

LAT...LON 4294 11184 4312 11187 4323 11105 4291 11104
TIME...MOT...LOC 2113Z 262DEG 36KT 4305 11173 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

JKeyes
4 follow-up statements
425 
WWUS55 KPIH 112127
SVSPIH

Severe Weather Statement
National Weather Service Pocatello ID
327 PM MDT Wed Jun 11 2025

IDC011-019-029-112200-
/O.CON.KPIH.SV.W.0013.000000T0000Z-250611T2200Z/
Caribou ID-Bonneville ID-Bingham ID-
327 PM MDT Wed Jun 11 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN CARIBOU...SOUTHEASTERN BONNEVILLE AND EAST CENTRAL
BINGHAM COUNTIES...

At 327 PM MDT, a severe thunderstorm was located 9 miles northwest of
Wayan, moving east at 50 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Wayan, southern Palisades Reservoir, Blackfoot Reservoir, Freedom,
and Grays Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground 
lightning. Seek shelter inside a well-built structure. Stay away 
from windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pocatello.

This thunderstorm is capable of producing all types of severe 
weather including large hail, destructive straight line winds and 
tornadoes. Move quickly to a safe shelter, such as an interior room, 
a bathroom or closet or basement.

&&

LAT...LON 4295 11167 4313 11168 4323 11105 4291 11104
TIME...MOT...LOC 2127Z 272DEG 42KT 4304 11153 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JKeyes
339 
WWUS55 KPIH 112137
SVSPIH

Severe Weather Statement
National Weather Service Pocatello ID
337 PM MDT Wed Jun 11 2025

IDC011-112146-
/O.CAN.KPIH.SV.W.0013.000000T0000Z-250611T2200Z/
Bingham ID-
337 PM MDT Wed Jun 11 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BINGHAM COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Idaho.

&&

LAT...LON 4295 11155 4314 11159 4323 11105 4291 11104
TIME...MOT...LOC 2136Z 266DEG 38KT 4305 11140 

$$

IDC019-029-112200-
/O.CON.KPIH.SV.W.0013.000000T0000Z-250611T2200Z/
Caribou ID-Bonneville ID-
337 PM MDT Wed Jun 11 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN CARIBOU AND SOUTHEASTERN BONNEVILLE COUNTIES...

At 336 PM MDT, a severe thunderstorm was located near Wayan, moving
east at 45 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Wayan, southern Palisades Reservoir, Freedom, and Grays Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pocatello.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

&&

LAT...LON 4295 11155 4314 11159 4323 11105 4291 11104
TIME...MOT...LOC 2136Z 266DEG 38KT 4305 11140 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JKeyes
087 
WWUS55 KPIH 112150
SVSPIH

Severe Weather Statement
National Weather Service Pocatello ID
350 PM MDT Wed Jun 11 2025

IDC019-029-112200-
/O.CON.KPIH.SV.W.0013.000000T0000Z-250611T2200Z/
Caribou ID-Bonneville ID-
350 PM MDT Wed Jun 11 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN CARIBOU AND SOUTHEASTERN BONNEVILLE COUNTIES...

At 350 PM MDT, a severe thunderstorm was located 10 miles northwest
of Freedom, or 10 miles northeast of Wayan, moving east at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Wayan, southern Palisades Reservoir, Freedom, and Grays Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pocatello.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.

&&

LAT...LON 4295 11155 4314 11159 4323 11105 4291 11104
TIME...MOT...LOC 2150Z 262DEG 36KT 4307 11121 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JKeyes
044 
WWUS55 KPIH 112158
SVSPIH

Severe Weather Statement
National Weather Service Pocatello ID
358 PM MDT Wed Jun 11 2025

IDC019-029-112207-
/O.EXP.KPIH.SV.W.0013.000000T0000Z-250611T2200Z/
Caribou ID-Bonneville ID-
358 PM MDT Wed Jun 11 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARIBOU AND
SOUTHEASTERN BONNEVILLE COUNTIES WILL EXPIRE AT 400 PM MDT...

The storm which prompted the warning has moved out of the area and 
into western Wyoming. Therefore, the warning will be allowed to 
expire.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Idaho.

&&

LAT...LON 4295 11155 4314 11159 4323 11105 4291 11104
TIME...MOT...LOC 2157Z 262DEG 36KT 4308 11114 

$$

JKeyes

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:50 PM MDT, 2 hours 23 minutes earlier. Its key messages:

  • Marginal risk for severe storms today.
  • Isolated thunderstorms Thursday afternoon.
  • Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening.
Area forecast discussion, Jun 11, 12:50 PM MDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1250 PM MDT Wed Jun 11 2025

.KEY MESSAGES...

- Marginal risk for severe storms today.

- Isolated thunderstorms Thursday afternoon.

- Flash flood watch over Wapiti burn scar in Custer County this
  afternoon and evening.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 1238 PM MDT Wed Jun 11 2025

Upper level short wave trof continued to progress east through
Idaho this afternoon. Is kicking off fairly widespread showers
and thunderstorms with likely the most widespread at trof
passage from 2 pm through 6 pm. After 6 pm should be mainly
limited to eastern mountains with the main threat wind gusts
over 40 mph and small hail. There is a chance for an isolated
severe storm and area remains in a marginal risk. Lows tonight
in the 40s and 50s. Expect thunderstorm redevelopment Thursday
afternoon but not nearly as widespread as today and mainly
limited to the mountains. Coverage mainly isolated throughout
the day. Highs Thursday in the 70s mountains and 80s valleys.
Lows Thursday night in the 40s and 50s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 1238 PM MDT Wed Jun 11 2025

The upper level ridge at the end of the near term
forecast continues to block lows to the north through the weekend.
On Mon, there is a 28 percent chance of the upper level ridge
beginning to break down, but 72 percent chance the ridge is still in
place. A flatter flow develops on Tue for the majority of solutions,
with a 12 percent chance of an open wave being directly overhead.
The flat flow continues to be the majority solution, which could
lead to light showers and thunderstorms. On either end of the
solution spectrum, there is a slightly less than 15 percent
risk of that upper level trough still lingering and similarly
for a new upper level ridge to build into forecast area.

The southerly airflow ahead of the potential trough on Mon will make
that day the warmest of the period. Temperatures are in the middle
to upper 80s with some small areas reaching 90 deg F at the lower
elevations, and upper 70s to lower 80s in the central Idaho
mountains. The flatter flow should provide some cloudiness starting
Tue to take the edge off temperatures, by 1 to 4 deg F. by Wed it
appears the preponderance of the solutions is to return to warming.

With the zonal flow period on Tue-Wed, would expect breezy to windy
conditions possible, mainly on ridges and in the eastern Magic
Valley and lower Snake River plain.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1200 PM MDT Wed Jun 11 2025

TSRA probabilities for the afternoon have increased to the
point where PROB30 groups are useful. -SHRA has gone nearly
categorical for some this afternoon. By 11/22Z, skies will start
to clear from west to east, so first is KBYI, then KSUN, KPIH,
KIDA, then KDIJ by 12/03Z. Skies for most will be literally
clear, with another feature generating clouds late tonight.
KIDA also has a risk of getting some clouds below 2500ft AGL.
Wind will be moderately strong in thunderstorms, with gusts to
35KT-40KT. Precipitation has the potential to be moderate to
heavy at times, with Precipitable Water as high an inch in the
KPIH/KIDA area.

Expecting a return of TSRA on Thu afternoon, but no risk of
severe TS.

&&

.FIRE WEATHER...
Issued at 1256 AM MDT Wed Jun 11 2025

A strong system/trough will move through the area today
bringing widespread showers and scattered thunderstorms late
this morning into the early evening. Moderate to strong
outflows and moderate to large hail are expected with
thunderstorms. Also, expect moderate to heavy brief rainfall
with thunderstorms. Isolated flooding is possible, especially
for the Wapiti burn scar north of Stanley. Temperatures will
drop 4 to 8 degrees (70s to 80s) today and Thursday compared to
yesterday but temperatures will still be above normal. Isolated
thunderstorms are expected Thursday as well. The area begins to
dry out again towards the end of the week and into the weekend
with temperatures rising back to the 80s and 90s by the weekend.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 9 PM MDT this evening for IDZ072.

&&

SHORT TERM...GK
LONG TERM...Messick
AVIATION...Messick
FIRE WEATHER...TW

In the hours before

Local storm report, Jun 11, 2:21 PM MDT, 52 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
221 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Hail             1 SSE Pocatello Airport 42.91N 112.59W
06/11/2025  M1.25 Inch       Power              ID   NWS Employee

            Observed at WFO Pocatello.

&&
Local storm report, Jun 11, 2:56 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
256 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Tstm Wnd Gst     20 SE Malta             42.10N 113.09W
06/11/2025  M48 MPH          Cassia             ID   Mesonet

            Moburg Canyon RAWS.

&&
Special weather statement, Jun 11, 3:04 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pocatello ID
304 PM MDT Wed Jun 11 2025

IDZ073-074-112145-
Sun Valley Region ID-Big Lost Highlands/Copper Basin ID-
304 PM MDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CUSTER AND
NORTHWESTERN BLAINE COUNTIES THROUGH 345 PM MDT...

At 303 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ketchum, moving east at 35 mph.

HAZARD...Wind gusts in excess of 35 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Ketchum, Sun Valley, and Trail Creek Pass.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4358 11461 4377 11467 4408 11418 4370 11400
TIME...MOT...LOC 2103Z 246DEG 56KT 4374 11449

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...35 MPH

GK
Local storm report, Jun 11, 3:06 PM MDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
306 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Hail             Rupert                  42.62N 113.67W
06/11/2025  M0.80 Inch       Minidoka           ID   Trained Spotter

            Nickle sized hail reported.

&&
Local storm report, Jun 11, 3:10 PM MDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
310 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Gst     Holbrook                42.16N 112.65W
06/11/2025  M57 MPH          Oneida             ID   Mesonet

            ITD mesonet.

&&
Local storm report, Jun 11, 3:12 PM MDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Pocatello ID
312 PM MDT Wed Jun 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     Tstm Wnd Gst     Clayton                 44.26N 114.40W
06/11/2025  M63 MPH          Custer             ID   Mesonet

            ITD Mesonet.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:05 PM MDTSpecial Weather StatementPIHMinidoka40 min
Jun 11, 1:35 PM MDTSpecial Weather StatementPIHCassia40 min
Jun 11, 1:37 PM MDTSpecial Weather StatementPIHPower38 min
Jun 11, 1:53 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida37 min
Jun 11, 2:15 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Caribou, Power45 min
Jun 11, 2:24 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida, Power51 min
Jun 11, 2:42 PM MDTTornado WarningPIHBannock, Oneida, Power33 min
Jun 11, 2:53 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville, Caribou37 min
Jun 11, 3:04 PM MDTSpecial Weather StatementPIHCuster41 min
Jun 11, 3:12 PM MDTTornado WarningPIHBannock, Caribou, Franklin, Oneida, Power33 min
Jun 11, 3:14 PM MDTSevere Thunderstorm WarningPIHCuster46 min
Jun 11, 3:41 PM MDTSpecial Weather StatementPIHBlaine49 min
Jun 11, 3:43 PM MDTSevere Thunderstorm WarningPIHBannock, Caribou, Franklin47 min
Jun 11, 4:04 PM MDTTornado WarningPIHBonneville, Caribou11 min
Jun 11, 4:39 PM MDTSpecial Weather StatementPIHButte51 min
Jun 11, 5:49 PM MDTSpecial Weather StatementPIHClark26 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.